Format

Send to

Choose Destination
Rinsho Shinkeigaku. 2004 Jan;44(1):25-7.

[Pravastatin-associated polymyositis, a case report].

[Article in Japanese]

Author information

1
Department of Neurology, Toranomon Hospital.

Abstract

A 69 year old man complained of general myalgia, arthralgia and muscle weakness in two weeks after he started to take 10 mg per day pravastatin. Symptoms progressed at least for 3 months after withdrawal of the medication. The muscle weakness was more in distal upper extremities and the iliopsoas muscle. Serum CK was 943IU/L. The anti-nuclear and Jo-1 antibody were positive. EMG examinations disclosed fibrillation potentials at rest and myopathic discharges by a voluntary contractor. Symptoms as well as serum CK values improved promptly by treatment with prednisolone. From these clinical and laboratory results, it was speculated that this patient suffered from subacute polymyositis, although pathological studies were not performed. Because of continuing hypercholesterolemia, the patient was retreated with atorvastatin, presenting similar, but less serious symptoms. So far, three cases of statin-associated polymyositis or dermatomyositis were reported. Statins could influence the immune system, but it is still unsettled if statins cause autoimmune polymyositis. This problem warrants further study.

PMID:
15199734
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center